# SDR 2024FA0000677

- Difficulty date: August 21, 2024
- Submitted: August 30, 2024
- Operation: General aviation
- Aircraft: N452TX
- Make and model: Cirrus SR22
- Aircraft serial: 4233
- Aircraft time: 1,100 hours
- Engine: Cont IO550N
- Engine time: 1,100 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Part number: IO550N68B
- Part serial: 1012333
- Condition: Blown
- Location: Zone 100
- Part time: 1,100 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: T, F, R
- Precautionary procedure: A, B, C, E

## Discrepancy

ON AUGUST 21,2024 I HAD A MAJOR ENGINE FAILURE ON TAKEOFF AT 2800 FT AGL. FORTUNATELY I WAS ABLE TO RETURN TO THE AIRPORT AND LAND. I HAD FLOWN THE PLANE FOR 6 HOURS IN THE 2 PREVIOUS DAYS WITH NO ISSUES. EVERYTHING SEEMED FINE DURING THE PRE-FLIGHT AND RUN UP AND ON TAKE OFF UNTIL A ROD IN THE ENGINE BLEW A 10 INCH HOLE IN THE TOP. ON 8/26/24 ANOTHER CIRRUS N671MV FORMERLY N594TS LOST ITS ENGINE IN FLIGHT AND MADE AN EMERGENCY LANDING AT FDK. BOTH PLANES WERE OWNED BY DR JAMES MEADOWS FROM NASHVILLE, TN IN 2014 AND 2015. JUST THOUGHT IT WAS INTERESTING SINCE IT SEEMS TO BE A RARE OCCURRENCE. NOTABLY THERE IS NOTHING ABNORMAL IN MY LOG BOOKS DURING THAT TIME, BUT IT'S QUITE A COINCIDENCE. MY INCIDENT WAS REVIEWED BY JOHN PARKER FROM THE JACKSON FLIGHT SAFETY DISTRICT OFFICE.
